Alert archive / Connecticut / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 24, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 18, 1999, 6:49 PM EDT for Capitol Planning Region, Connecticut. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 1999, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 18, 1999, 7:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBOX 182251 RRA SVRBOS CTC003-182315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 649 PM EDT SUN JUL 18 1999 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT * UNTIL 715 PM EDT. * AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF MARLBOROUGH...OR ABOUT 10 MILES NORTHEAST OF MIDDLETOWN...MOVING EAST AT 35 MPH. . THIS STORM WILL AFFECT THE COMMUNITIES OF ROCKY HILL...GLASTONBURY AND MARLBOROUGH. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. $$ GF/RMT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:20 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 18, 3:20 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 320 PM EDT SUN JUL 18 1999 CDFNT CONTG TO MOV FAIRLY SLOLY SWD TWD SNE. ENUF LIFT INADN OF THIS COMBINED WITH SML CAPE AND LIS -2 TO -4 TO PRODUCE TSTMS JUST NW OF THE FCST AREA. THESE ARE EXPCD TO CONT MOVG AND DVLPG SWD OVR THE NWRN PART OF THE FA DURG THE NEXT FEW HRS. SML CHC OF SVR TSTM. SFC DEW PTS FALLING SLTLY WRN MA AND NRN CT, BRBL DUE TO VERTICAL MIXING BUT WITH TEMPS NR 100F PLENTY OF POTENTIAL ENERGY AT SFC. AVN AND ETA STALL FNTL TROF OUT ACRS SNE. FM THIS IT APPRS CHC FOR SHWRS AND PSBL TSTMS WL CONT THRU MON NGT. MODELS ARE SLO TO COOL TEMPS MUCH AT 850 MB DURG THIS PD. BUT WITH CLDS AND PSBL SHWRS SFC TEMPS WL BE COOLER. ETA SHOWS STG OMEGA MAX WITH THIS MON AND MON NGT GENERATING SOME FAIRLY SGFNT QPF ACRS THE FCST AREA BUT SUSPECT THAT THIS MAY BE A LTL OVER DONE. CAN HI FINALLY MOVS IN TUE INCRG NLY FLO WITH PRBL ONSHR WND ALG CST E SIDE AND LWRG TEMPS. .BOX...NONE. DMH
In the hours before
Local storm report, Jul 18, 5:32 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
532 PM EDT SUN JUL 18 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM BERNARDSTON MA WIND DAMAGE
07/18/99 FRANKLIN TREES DOWN PER POLICE DEPT
0510 PM BLOOMFIELD CT WIND DAMAGE
07/18/99 HARTFORD TREES DOWN PER FIRE DEPT
...CORRECTED TIME OF BLOOMFIELD CT EVENT...Local storm report, Jul 18, 5:32 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
532 PM EDT SUN JUL 18 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM BERNARDSTON MA WIND DAMAGE
07/18/99 FRANKLIN TREES DOWN PER POLICE DEPT
0531 PM BLOOMFIELD CT WIND DAMAGE
07/18/99 HARTFORD TREES DOWN PER FIRE DEPTThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:59 PM EDT | Severe Thunderstorm Warning | BOX | Northeastern Connecticut Planning Region | 46 min |
| Jul 18, 7:00 PM EDT | Severe Thunderstorm Warning | BOX | 45 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.